Louisiana, 2011Tornadoes and Hail in Louisiana, April 4, 2011
April 4, 2011 · NWS JAN · 17 events in 7 counties and zones
A powerful storm system took shape across the central United States and clashed with a warm and unstable airmass. An extensive and intense squall line resulted which quickly pushed eastward across the eastern half of the country.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $4.4 million
- Crop damage
- $350,000
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A powerful storm system took shape across the central United States and clashed with a warm and unstable airmass. An extensive and intense squall line resulted which quickly pushed eastward across the eastern half of the country. Overall, this system produced a large severe weather outbreak and brought widespread wind damage to multiple states across the south, mid south, and southeast United States. Nearly 1500 reports of severe weather were reported, across 15 states, with the vast majority being damaging winds. Wind damage was not the only severe weather event type, large hail and tornadoes were also part of the mix. In terms of total events (severe weather reports), this outbreak is one of the largest in the United States.
Across the National Weather Service Jackson forecast area, numerous reports of down trees and power lines have been reported along with multiple reports of damaged structures. These structures were damaged by either fallen trees or intense winds. Survey teams found 5 tornadoes across the area, two of these were rated EF2. The first strong tornado moved into northwest Catahoula Parish from LaSalle Parish. The other strong tornado occurred across Tensas Parish and tracked to the MS River, crossed the river and dissipated in far northwest Claiborne County. The other three tornadoes were rated EF1. One of these occurred just north of Utica, in Hinds County, another tracked across northern Simpson County near Braxton, and the other across southeast Lincoln and southern Lawrence Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 4, 9:20 AM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 4, 9:20 AM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1020 AM CDT MON APR 4 2011
...SEVERE WEATHER OUTBREAK EXPECTED LATER THIS MORNING INTO THIS
AFTERNOON...
.UPDATE...THINGS ARE PRETTY MUCH ON TRACK FOR SEVERE STORMS LATER
THIS MORNING AND THIS AFTERNOON. THE MORNING SOUNDING INDICATES A
PRETTY STRONG CAP AROUND H750...BUT AFTER LOOKING AT SATELLITE
IMAGERY A GRAVITY WAVE IS CURRENTLY MOVING ACROSS THE AREA AND THIS
MAY AID IN THE EROSION OF THE CAP. THERE IS ALSO SOME BREAKS IN THE
CLOUDS AND THIS MAY AID WITH SOME INCREASE IN SURFACE INSTABILITY.
THERE WILL BE AN 18Z RELEASE TO RESOLVE HOW MUCH OF THE CAP IS LEFT.
CONTINUES TO LOOK LIKE MOST OF THE CONVECTION WILL OCCUR ALONG THE
SQUALL LINE...BUT CANT RULE OUT A STORM OR TWO FORMING JUST AHEAD OF
THE LINE AS IT ROLLS ACROSS THE AREA. THE MAIN RISK CONTINUES TO
LOOK LIKE WIDESPREAD DAMAGING WINDS AND LARGE HAIL...BUT TORNADOES
WILL CONTINUE TO BE POSSIBLE. MADE A FEW ADJUSTMENTS TO THE TEMP/DEW
POINT GRIDS...BUT OTHER THAN THAT THE FORECAST LOOKS ON TRACK AND
THE UPDATES ARE ALREADY OUT./15/
SHORT TERM...TODAY THROUGH TUESDAY NIGHT...MOISTURE HAS BEEN SURGING
INTO THE REGION THIS MORNING THANKS TO A 40-50KT LOW LEVEL JET AND
VERY GUSTY SURFACE WINDS OF 10-20KTS AND GUSTS UP TO 30KTS AT TIMES.
DEWPOINTS HAVE RISEN ACROSS THE AREA AND RANGE FROM 69 DEGREES AT
MCCOMB TO 64-66 DEGREES ALONG THE HIGHWAY 82 CORRIDOR. SFC
TEMPERATURES ALSO REMAIN VERY WARM THIS MORNING WITH A READINGS
EITHER NEARLY STEADY OR ACTUALLY WARMING SLIGHTLY THROUGH THE NIGHT.
READINGS AS OF 8-9Z ARE MAINLY IN THE LOWER TO MID 70S AREAWIDE. ALL
IN ALL...CONDITIONS OVER THE AREA ARE BECOMING PRIMED FOR A
SIGNIFICANT SEVERE WEATHER EVENT THIS AFTERNOON.
MODELS CONTINUE TO AGREE ON THE GENERAL EVOLUTION OF A STRONG
SHORTWAVE TROUGH AND STRONG COLD FRONT...CURRENTLY SEEN ON WATER
VAPOR SATELLITE IMAGERY ACROSS EASTERN COLORADO/WESTERN
NEBRASKA...AND ITS APPROACH TOWARD THE ARKLAMISS LATER THIS
AFTERNOON. MODELS HAVE HAD A TOUGH TIME WITH BOTH TIMING AND PHASE
OF THIS SYSTEM BUT WITH IT KNOCKING ON OUR DOORSTEP...THIS ISSUE HAS
COME INTO BETTER CONSENSUS. IT APPEARS THAT THE DELTA AREA WILL
REMAIN CAPPED THROUGH ABOUT 15Z...THE JACKSON AREA THROUGH MAYBE 18Z
AND THE PINE BELT REGION THROUGH ABOUT 18Z-21Z. THIS SHOULD LIMIT
CONVECTION UNTIL THE SHORTWAVE TROUGH AND STRONG COLD FRONT TRACK
CLOSER TO THE REGION. AS THIS OCCURS...THE CAPPING INVERSION SHOULD
BE FAIRLY EASY TO OVERCOME AND THERE STILL REMAINS THE POSSIBILITY
FOR SOME ISOLATED STORMS TO BREAK OUT AHEAD OF THE COLD FRONT AS
DEEP LAYER FLOW WILL BE MORE ORTHOGONAL TO FRONTAL FORCING.
HOWEVER...MOST RECENT MODEL RUNS OF HI-RES WRF SIMULATED
REFLECTIVITY INDICATE THAT THIS MIGHT NOT BE THE CASE AS MOST ALL
DEPICT THE AREA REMAINING CAPPED AND STORM-FREE PRIOR TO THE SQUALL
LINE.
IN ANY CASE...ALL INGREDIENTS WILL BE PRESENT FOR WIDESPREAD SEVERE
WEATHER. DEWPOINTS...AS ALREADY NOTED...WILL BE WELL INTO THE UPPER
60S AND POTENTIALLY LOWER 70S BY LATE MORNING. MLCAPES OF
1700-2500J/KG...STEEP MID LEVEL LAPSE RATES AROUND
7.5C/KM...40-50KTS OF 0-6KM SHEAR...25-30KTS OF 0-1KM SHEAR...AND
0-1KM HELICITIES OF 200-300M2/S2 SUPPORT ALL MODES OF SEVERE
WEATHER. WHAT I CAN ENVISION IS THAT AS THE SQUALL LINE IS
DEVELOPING...THERE COULD BE BROKEN LINES WHERE THE TORNADO THREAT
MIGHT BE ENHANCED EARLIER AND LARGE HAIL TO THE SIZE OF GOLFBALLS
WILL BE POSSIBLE ACROSS THE DELTA REGION(AND IN ANY PRE-SQUALL LINE
STORMS THAT MAY BE PRESENT). HOWEVER AS THE SQUALL LINE BECOMES MORE
SOLIDIFIED AND CONGEALED...AND THE DEEP LAYER FLOW BECOMES MORE
PARALLEL WITH THE FRONT...THE THREAT FOR WIDESPREAD DAMAGING WINDS
WILL POSE A GREATER RISK...THOUGH THERE WILL REMAIN THE RISK FOR
TORNADOES IN ANY BREAKS IN THE LINE AND LARGE HAIL THREAT WILL
CONTINUE THANKS TO SUCH STEEP LAPSE RATES AND VIGOROUS UPDRAFTS.
WITH ALL OF THIS...SPC HAS UPGRADED NORTHERN PORTIONS OF MY CWA TO A
MODERATE RISK. IT IS THIS AREA THAT IS CLOSEST TO THE FORCING AND
BETTER HEIGHT FALLS AS WELL.
ONCE THIS SQUALL LINE SOLIDIFIES...IT SHOULD FLY THROUGH THE CWA.
LOOKS LIKE THE BEST TIMING WOULD BE AROUND NOON TIL 2PM OR 3PM
ACROSS THE DELTA...3PM TO 6PM ACROSS THE I-55 CORRIDOR AND THEN 5PM
TO 8PM ACROSS THE FAR EASTERN ZONES. I COULD EASILY SEE ALL
CONVECTION THROUGH MY CWA BY 00Z(7PM) BUT SOME HI-RES WRF MODELS DO
INDICATE SOME LAG UNTIL JUST AFTER 7PM.
WITH REGARDS TO HEAVY RAIN POTENTIAL...GIVEN THE AMPLE MOISTURE
ACROSS THE CWA AND MODELS INDICATE POOLING AHEAD OF THE FRONTAL
BOUNDARY(WITH PW VALUES OF 1.5-1.8 INCHES)...IT WILL NOT BE OUT OF
THE QUESTION TO SEE 1-2 INCHES OF RAIN..ESPECIALLY IN HEAVY
DOWNPOURS. HOWEVER...GIVEN THAT THIS LINE IS EXPECTED TO RACE
THROUGH THE CWA AND SOME HI-RES MODELS INDICATE IT MIGHT BE A
THINNER LINE OF STORMS RATHER THAN THICKER...FLASH FLOODING IS NOT
OF GREAT CONCERN WITH THIS SYSTEM AS WAS THE CASE WITH SOME PREVIOUS
ONES. THAT BEING SAID...THERE COULD DEFINITELY BE SOME PONDING OF
WATER.
ALL PRECIP LOOKS TO EXIT THE CWA BY 00Z-03Z TUESDAY WITH FRONTAL
PASSAGE. HIGH PRESSURE WILL MOVE INTO THE REGION IN ITS WAKE AND
SKIES WILL CLEAR. DRY CONDITIONS WILL PREVAIL FOR TUESDAY AND
TUESDAY NIGHT. COOLER TEMPERATURES WILL FILTER IN WITH HIGHS ON
TUESDAY FORECAST TO ONLY REACH INTO THE MID 60S. FOLLOWING
FROPA...LOWS MONDAY NIGHT AND TUESDAY NIGHT WILL BE CHILLY WITH
READINGS IN THE UPPER 30S AND LOWER 40S.
ONE FINAL ORDER OF BUSINESS FOR TODAY...GIVEN A TIGHTENED PRESSURE
GRADIENT OVER THE AREA AHEAD OF THE LOW PRESSURE SYSTEM...WINDS WILL
BE RATHER GUSTY TODAY. WINDS WILL BE OUT OF THE SOUTH TO SOUTHWEST
AROUND 20-30MPH WITH GUSTS AS HIGH AS 40-45MPH OUTSIDE OF STORMS.
GIVEN THIS...A WIND ADVISORY WILL REMAIN IN EFFECT FOR THE ENTIRE
CWA THROUGH 4PM. WINDS WILL REMAIN GUSTY BEYOND THIS TIME BUT GIVEN
ONGOING STORMS...WILL LET DAY SHIFT DECIDE ABOUT EXTENDING INTO THE
EARLY EVENING OR JUST LET IT EXPIRE BEING THAT WINDS WILL BE STRONG
WITH STORMS THROUGH THE EVENING HOURS. LIGHTER WINDS WILL PREVAIL
THROUGH THE OVERNIGHT MONDAY NIGHT AS HIGH PRESSURE MOVES INTO THE
AREA.
WITH RESPECT TO GUIDANCE POPS AND TEMPS...RAISED HIGHS IN THE DELTA
FOR TODAY SINCE MAV GUI WAS ALREADY TOO LOW COMPARED TO CURRENT WARM
OVERNIGHT TEMPS. THESE LOCATIONS COULD SEE UPPER 70S BEFORE THE RAIN
AND STORMS BEGIN. OTHER LOCATIONS LOOKED REASONABLE AND HIGHS WILL
PUSH INTO THE 80S...AND EVEN INTO THE UPPER 80S ACROSS THE PINE BELT
WHERE STORMS WILL BE KEPT AT BAY UNTIL MUCH LATER INTO THE
AFTERNOON. RAISED POPS FOR TODAY MOST AREAS EXCEPT THE EAST WHERE
STORMS MAY BE LATER. LOWERED POPS IN THE DELTA TONIGHT FOLLOWING
FROPA. /28/
.LONG TERM...WEDNESDAY THROUGH MONDAY...MED RANGE/LONG TERM LOOKS
TO BE RATHER QUIET WITH THE FOCUS BEING WARM TEMPS AND ABV AVG
CONDITIONS FOR EARLY APRIL.
FOR WED...THE COOL SFC HIGH WILL STILL BE IN PLACE AND SHIFTING EAST
OF THE AREA DURING THE DAY. THIS WILL START THE RETURN FLOW AND THE
WARM UP AS WE HEAD INTO THE WEEKEND. HIGHS WED WILL PEAK BETWEEN
75-80 DEGREES.
UPPER LEVEL RIDGING WILL BUILD OVER THE GULF FOR LATE WEEK AND
FURTHER INCREASE OVER THE REGION THIS WEEKEND. THIS RESULTING RIDGE
AND ASSOCIATED CAPPING...WILL KEEP PRECIP ACTIVITY AT BAY THROUGH AT
LEAST SUNDAY. AS THE UPPER RIDGE AXIS BUILDS OVER THE REGION...THE
CENTER OF THE SFC HIGH WILL BE OFF THE SE US COAST. THIS WILL PUT
OUR AREA ON THE WESTERN PERIPHERY OF THE HIGH AND ENTRENCHED IN DEEP
SOUTHERLY FLOW. THE RESULT WILL BE VERY WARM LOW LEVEL TEMPS AND 60S
DEWPTS. HOT/HUMID WILL BE THE NAME OF THE GAME AND THE SAVING GRACE
LOOKS TO BE A STEADY PRESSURE GRADIENT WHICH WILL KEEP THE WINDS
BLOWING FOR RELIEF. STARTING WITH THU AND HIGHS AROUND 80S...TEMPS
WILL BUILD EACH DAY INTO THE WEEKEND. LOOK FOR MID 80S FRI AND UPPER
80S SAT. FOR NOW...FORECAST HIGHS FOR SUN ARE IN THE MID 80S...BUT
COULD EASILY BE WARMER. ACTUALLY DURING THE ENTIRE WEEKEND THE AREA
COULD SEE TEMPS PUSH 90 DEGREES. ALL THIS WOULD BE NEAR RECORD HIGH
TEMPS AS 87-90 DEGREES IS THE RANGE OF RECORDS FOR SAT-SUN.
FOR NOW...HAVE LEFT THE GUID POPS OF 20-30% GOING FOR SUN-MON DUE TO
UNCERTAINTY AND THE POSSIBILITY OF SOME SYSTEM BREAKING DOWN THE
RIDGE. /CME/
&&
.AVIATION...CEILINGS ABOVE 3KFT WERE BEING OBSERVED ACROSS THE
NORTHERN TAF SITES WHILE CEILINGS BELOW 3KFT CONTINUED OVER THE
SOUTHERN TWO THIRDS OF THE AREA. EXPECT CEILINGS TO RISE JUST ABOVE
3KFT THROUGH 17Z BEFORE A SEVERE SQUALL LINE MOVES THROUGH THE AREA
AHEAD OF A COLD FROPA. THE SQUALL LINE WILL LIKELY AFFECT GLH BY
AROUND 18-19Z...GWO BY 19-20Z...GTR BY AROUND 21-22Z..JAN AROUND
21-22Z...MEI AND HBG BY 22-00Z. WINDS WILL BE STRONG TODAY OUT OF
THE SW. SPEEDS OF 20KTS WITH GUSTS TO 35KTS WILL BE POSSIBLE EVEN
AWAY FROM STORMS. FOLLOWING FROPA...WINDS WILL TURN OUT OF THE NORTH
AND EVENTUALLY DIMINISH OVERNIGHT WITH CLEARING SKIES. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 81 40 63 41 / 88 21 0 0
MERIDIAN 86 40 64 35 / 70 64 0 0
VICKSBURG 78 41 65 40 / 91 13 0 0
HATTIESBURG 88 45 67 38 / 41 64 0 0
NATCHEZ 78 40 64 42 / 89 13 0 0
GREENVILLE 77 41 65 43 / 99 9 0 0
GREENWOOD 78 38 64 41 / 97 13 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ026>033-
036>039-042>066-072>074.
WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-019-025-
034-035-040-041.
LA...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ024>026.
WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ007>009-015-
016-023.
AR...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-075.
&&
28/CMEHazardous weather outlook, Apr 4, 4:55 AM CST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
555 AM CDT MON APR 4 2011
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-060-051100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-ADAMS-
555 AM CDT MON APR 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND
PORTIONS OF NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
A SEVERE WEATHER OUTBREAK IS EXPECTED TODAY ACROSS THE ARKLAMISS.
THERE WILL BE A RISK FOR WIDESPREAD DAMAGING WINDS UP TO 70 MPH...
TORNADOES...AND LARGE HAIL UP TO THE SIZE OF GOLFBALLS. THE MOST
LIKELY TIME FOR THESE STORMS TO OCCUR WILL BE FROM NOON TO 3PM.
VERY STRONG WIND SHEAR AND A VERY MOIST AND UNSTABLE AIRMASS WILL BE
IN PLACE OVER THE ARKLAMISS AHEAD OF A COLD FRONT. AS THE FRONT
MOVES ACROSS THE AREA...A BROKEN LINE OF STORMS WILL DEVELOP AND FORM
INTO A SQUALL LINE. SUPERCELL THUNDERSTORMS WILL BE POSSIBLE WITHIN
AND JUST AHEAD OF THE SQUALL LINE AS IT MOVES SOUTHEAST ACROSS THE
AREA...POTENTIALLY RESULTING IN A MORE ENHANCED RISK FOR TORNADOES
DURING THE LATE MORNING AND EARLY AFTERNOON. THE RISK FOR SEVERE
WEATHER SHOULD DIMINISH OVER NORTHWEST PORTIONS OF THE ARKLAMISS
DURING THE LATE AFTERNOON. IN ADDITION...INTENSE RAINFALL RATES COULD
BE EXPECTED TO PRODUCE A QUICK ONE TO TWO INCHES OF RAINFALL. THIS
MAY RESULT IN SOME PONDING OF WATER.
OUTSIDE OF STORMS...A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE
OUTLOOK AREA THROUGH LATE AFTERNOON. SOUTH TO SOUTHWEST WINDS OF 20
TO 30 MPH WITH GUSTS UP TO 40 TO 45 MPH CAN BE EXPECTED. WINDS OF
THIS MAGNITUDE ARE CAPABLE OF BRINGING DOWN TREES AND POWERLINES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED LATE THIS MORNING AND THROUGH THE AFTERNOON.
MSZ026>033-036>039-042>045-047>050-053>056-059-061>063-051100-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JEFFERSON-FRANKLIN MS-LINCOLN-LAWRENCE-
555 AM CDT MON APR 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
A SEVERE WEATHER OUTBREAK IS EXPECTED TODAY ACROSS THE ARKLAMISS.
THERE WILL BE A RISK FOR WIDESPREAD DAMAGING WINDS UP TO 70 MPH...
TORNADOES...AND LARGE HAIL UP TO THE SIZE OF GOLFBALLS. THE MOST
LIKELY TIME FOR THESE STORMS TO OCCUR WILL BE FROM 3PM TO 6PM.
VERY STRONG WIND SHEAR AND A VERY MOIST AND UNSTABLE AIRMASS WILL BE
IN PLACE OVER THE ARKLAMISS AHEAD OF A COLD FRONT. AS THE FRONT
MOVES ACROSS THE AREA...A BROKEN LINE OF STORMS WILL DEVELOP AND FORM
INTO A SQUALL LINE. SUPERCELL THUNDERSTORMS WILL BE POSSIBLE WITHIN
AND JUST AHEAD OF THE SQUALL LINE AS IT MOVES SOUTHEAST ACROSS THE
AREA...POTENTIALLY RESULTING IN A MORE ENHANCED RISK FOR TORNADOES
DURING THE LATE MORNING AND EARLY AFTERNOON. THE RISK FOR SEVERE
WEATHER SHOULD DIMINISH DURING THE EVENING HOURS. IN ADDITION...INTENSE
RAINFALL RATES COULD BE EXPECTED TO PRODUCE A QUICK ONE TO TWO INCHES
OF RAINFALL. THIS MAY RESULT IN SOME PONDING OF WATER.
OUTSIDE OF STORMS...A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE
OUTLOOK AREA THROUGH LATE AFTERNOON. SOUTH TO SOUTHWEST WINDS OF 20
TO 30 MPH WITH GUSTS UP TO 40 TO 45 MPH CAN BE EXPECTED. WINDS OF
THIS MAGNITUDE ARE CAPABLE OF BRINGING DOWN TREES AND POWERLINES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED LATE THIS MORNING INTO THE AFTERNOON.
MSZ046-051-052-057-058-064>066-072>074-051100-
KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
555 AM CDT MON APR 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST
AND SOUTHEAST MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
A SEVERE WEATHER OUTBREAK IS EXPECTED TODAY ACROSS THE ARKLAMISS.
THERE WILL BE A RISK FOR WIDESPREAD DAMAGING WINDS UP TO 70 MPH...
TORNADOES...AND LARGE HAIL UP TO THE SIZE OF GOLFBALLS. THE MOST
LIKELY TIME FOR THESE STORMS TO OCCUR WILL BE FROM 5PM TO 8PM.
VERY STRONG WIND SHEAR AND A VERY MOIST AND UNSTABLE AIRMASS WILL BE
IN PLACE OVER THE ARKLAMISS AHEAD OF A COLD FRONT. AS THE FRONT
MOVES ACROSS THE AREA...A BROKEN LINE OF STORMS WILL DEVELOP AND FORM
INTO A SQUALL LINE. SUPERCELL THUNDERSTORMS WILL BE POSSIBLE WITHIN
AND JUST AHEAD OF THE SQUALL LINE AS IT MOVES SOUTHEAST ACROSS THE
AREA...POTENTIALLY RESULTING IN A MORE ENHANCED RISK FOR TORNADOES
DURING THE LATE MORNING AND EARLY AFTERNOON. THE RISK FOR SEVERE
WEATHER SHOULD DIMINISH THROUGH THE LATE EVENING HOURS. IN
ADDITION...INTENSE RAINFALL RATES COULD BE EXPECTED TO PRODUCE A
QUICK ONE TO TWO INCHES OF RAINFALL. THIS MAY RESULT IN SOME PONDING
OF WATER.
OUTSIDE OF STORMS...A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE
OUTLOOK AREA THROUGH LATE AFTERNOON. SOUTH TO SOUTHWEST WINDS OF 20
TO 30 MPH WITH GUSTS UP TO 40 TO 45 MPH CAN BE EXPECTED. WINDS OF
THIS MAGNITUDE ARE CAPABLE OF BRINGING DOWN TREES AND POWERLINES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED THIS AFTERNOON AND EVENING.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
28
Event by event
9 thunderstorm wind, 4 hail, 2 tornado, 2 lightning. Local standard time, as filed.
Thunderstorm Wind, Morehouse
- When
- April 4, 10:47 AM CST
- Where
- Morehouse County, 0.9 mi NE of Wardville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.880, -91.910
Several trees were reported blown down on Highway 425.
Thunderstorm Wind, Morehouse
- When
- April 4, 11:06 AM CST
- Where
- Morehouse County, 4.15 mi S of Bonita
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.860, -91.670
Several trees were blown down along Highway 165 between Jones and Bonita.
Hail, West Carroll
- When
- April 4, 11:35 AM CST
- Where
- West Carroll County, 4.05 mi WNW of Oak Grove Roberts Ar
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.960, -91.410
Hail, Morehouse
- When
- April 4, 1:13 PM CST to 1:32 PM CST
- Where
- Morehouse County, 0.58 mi W of Bastrop Meml Arpt to 4.2 mi SSW of Laark
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.750, -91.910
A swath of quarter to golf ball sized hail fell from just south of Bastrop, to around Bonita.
Hail, West Carroll
- When
- April 4, 1:40 PM CST to 1:48 PM CST
- Where
- West Carroll County, 5.19 mi WNW of Oak Grove Roberts Ar to 0.88 mi SE of Kilbourne
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.953, -91.435
Nickel to quarter sized hail was reported around Kilbourne.
Thunderstorm Wind, East Carroll
- When
- April 4, 1:55 PM CST
- Where
- East Carroll County, 1.35 mi WNW of Gassoway
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 32.990, -91.240
A couple of trees were blown down near the intersection of Highway 65 and Highway 585 near Gassoway.
Tornado, Catahoula
- When
- April 4, 2:04 PM CST to 2:09 PM CST
- Where
- Catahoula County, 2.54 mi S of Rosefield to 3 mi SW of Enterprise
- Rating
- EF2
- Path length
- 5 mi
- Path width
- 440 yd
- Property damage
- $35,000
- Crop damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.843, -92.006
This tornado touched down roughly 8 miles north of Jena, in north-central LaSalle Parish, and tracked out of LaSalle Parish into far northwest Catahoula Parish. Numerous trees were snapped and uprooted along with some structures damaged across northern LaSalle Parish. Across Catahoula Parish, numerous trees were uprooted and snapped in a convergent pattern and four power poles were snapped. The path length was 5 miles in Catahoula Parish with a total path length of 13 miles. Maximum winds were around 115 mph.
Thunderstorm Wind, Richland
- When
- April 4, 2:15 PM CST
- Where
- Richland County, 0.9 mi NE of Mangham
- Measured
- 55 kt (63 mph) estimated gust
- Crop damage
- $150,000
- Reported by
- Amateur Radio
- Coordinates
- 32.310, -91.770
Wheat crops were damaged by high winds in the areas around Archie and Mangham.
Thunderstorm Wind, Franklin
- When
- April 4, 2:15 PM CST
- Where
- Franklin County, 3.5 mi N of Winnsboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.220, -91.720
A tree was blown down across Doctor Rogers Road.
Thunderstorm Wind, Franklin
- When
- April 4, 2:20 PM CST
- Where
- Franklin County, 3.58 mi E of Mason
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 32.060, -91.840
Half of a mobile home roof was blown off.
Hail, East Carroll
- When
- April 4, 2:20 PM CST to 2:27 PM CST
- Where
- East Carroll County, 2.89 mi NNE of Bowie to 3.63 mi NE of Lake Providence Arpt
- Measured
- 1.5 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.790, -91.257
Walnut sized hail was reported around Lake Providence.
Thunderstorm Wind, Catahoula
- When
- April 4, 2:20 PM CST
- Where
- Catahoula County, 2.15 mi NNE of Harrisonburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 31.800, -91.820
A tree was blown down along Highway 124.
Thunderstorm Wind, Catahoula
- When
- April 4, 2:30 PM CST
- Where
- Catahoula County, 0.59 mi E of Sicily Is
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $150,000
- Reported by
- Law Enforcement
- Coordinates
- 31.850, -91.660
Trees and power lines were blown down. One large tree was blown down on a house.
Thunderstorm Wind, Franklin
- When
- April 4, 2:40 PM CST
- Where
- Franklin County, 3.5 mi S of Ft Necessity
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 31.980, -91.760
A large tree was blown down in the Olive Grove community off Highway 562.
Tornado, Tensas
- When
- April 4, 2:43 PM CST to 3:13 PM CST
- Where
- Tensas County, 1.5 mi SSE of Cooter Pt to 7.76 mi E of St Joseph Lake
- Rating
- EF2
- Path length
- 26.23 mi
- Path width
- 880 yd
- Continued into
- Claiborne, Ms (JAN)
- Injuries
- 1 direct, 0 indirect
- Property damage
- $4.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 31.910, -91.510
This tornado first touched down along Highway 573 just south of Cooter Point. It tracked northeast across Highway 892 and 126 and then crossed Highway 65 a few miles northwest of St. Joseph. The tornado then crossed Lake Bruin and traveled north of that lake before crossing the southern end of Lake St. Joseph. The tornado ended as it touched the eastern bank of the river in Claiborne County, Mississippi. Numerous homes...farms and outbuildings were significantly damaged by the tornado. Much of the damage to the homes was to the roofs with many being blown off. A water treatment plant received major damage and an antebellum home also received significant damage. A grain silo received a huge dent from the tornado and an 18 wheeler was flipped over. Hundreds of trees were snapped and uprooted along the path and numerous power poles were snapped. One injury was noted northwest of St. Joseph. Maximum winds were around 125 mph.
Lightning, Franklin
- When
- April 4, 4:45 PM CST
- Where
- Franklin County, 1.17 mi E of Swampers
- Property damage
- $120,000
- Reported by
- Emergency Manager
- Coordinates
- 32.180, -91.550
Lightning struck a house along Lovers Lane. It burned the structure to the ground.
Lightning, Franklin
- When
- April 4, 4:45 PM CST
- Where
- Franklin County, 0.69 mi N of Crowville
- Property damage
- $70,000
- Reported by
- Emergency Manager
- Coordinates
- 32.260, -91.580
Lightning caused a house fire along Longview Road. The house was partially burned.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, April 4 to 5, 20115 deaths · 3 injured · $16 million · EF2 · 107 events
- Hail and Damaging Winds in Georgia, April 4 to 5, 20112 deaths · 2 injured · $1.5 million · 1.75 in hail · 25 events
- Tornadoes and Flash Flood in Mississippi, April 4, 20111 death · $6.5 million · EF1 · 66 events
- Tornadoes and Hail in Kentucky, April 4, 20119 injured · $3.0 million · EF2 · 15 events
- Hail and Damaging Winds in North Carolina, April 4 to 5, 20111 death · $1.1 million · 1.25 in hail · 39 events
- Tornadoes and Hail in Arkansas, April 4, 20112 injured · $2.3 million · EF2 · 17 events
- Tornadoes and Hail in Tennessee, April 4, 20112 injured · $2.0 million · EF1 · 69 events
- Tornadoes and Hail in Kentucky, April 4, 20112 injured · $774,000 · EF1 · 79 events
- Tornado and Hail in Arkansas, April 4, 20113 injured · $1.8 million · EF1 · 44 events
- Hail and Damaging Winds in Tennessee, April 4, 20111 death · 1 in hail · 19 events
- Tornadoes and Hail in Louisiana, April 4, 2011$325,000 · EF2 · 8 events
- Flash Flood and Hail in Alabama, April 4, 2011$291,000 · 1.75 in hail · 91 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 284843, 284872, 282553, 282555, 282563, 282560, 282565, 282568, 282569, 282570, 282571, 284560, 282573, 282576, 282592, 284816, 284817.